Oklahoma, 2013Hail and Damaging Winds in Oklahoma, June 4 to 5, 2013
June 4 to 5, 2013 · NWS AMA · 15 events in 3 counties and zones
A vigorous upper level low over the northern High Plains during the evening hours of the 4th helped to spark thunderstorms across the Oklahoma Panhandle. Discrete thunderstorms developed along a surface trough across Colorado and northeast New Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level low over the northern High Plains during the evening hours of the 4th helped to spark thunderstorms across the Oklahoma Panhandle. Discrete thunderstorms developed along a surface trough across Colorado and northeast New Mexico. These thunderstorms moved eastward and entered the western Oklahoma Panhandle around the 6 PM CST hour. Higher instability and stronger deep layer shear provided an optimal environment for these storms to strengthen as they slowly progressed further into the Panhandle. Around 8:30 PM CST, a discrete supercell over southeast Colorado took a hard right turn to the southeast. As it moved towards the Oklahoma Panhandle, it underwent a transition from a discrete cell to a linear structure. Upon entering the central Oklahoma Panhandle, this line briefly merged with a discrete cell that was moving eastward across the southern portions of the Oklahoma Panhandle counties near the town of Guymon (Texas County). After this brief merger, both complexes continued to move across the Oklahoma Panhandle, and once again merged upon entering western Oklahoma by midnight of the 5th. At the same time these storms were exiting the Oklahoma Panhandle, another line of storms formed across the western Oklahoma Panhandle. These storms moved to the south quickly, and entered the northern Texas Panhandle shortly before 3 AM CST on the 5th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 4, 4:58 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 4, 4:58 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT TUE JUN 4 2013
.AVIATION...
00Z TAF CYCLE
UPPER TROUGH WILL MOVE ACROSS THE PANHANDLES TONIGHT WHILE A COLD
FRONT WILL CONTINUE PUSHING SOUTH THROUGH THE REMAINDER OF THE
PANHANDLES THROUGH 03Z WEDNESDAY. NORTHEASTERLY AND EASTERLY WINDS 10
TO 20 KNOTS OR 15 TO 20 KNOTS WITH HIGHER GUSTS WILL BE THE RULE
THROUGH 00Z THURSDAY. ISOLATED TO SCATTERED CONVECTION WILL DEVELOP
EARLY TONIGHT AND WILL INCLUDE EITHER A VCTS OR TEMPO GROUP AT ALL
THREE TAF SITES THROUGH 06Z WEDNESDAY. VFR CONDITIONS WILL BECOME
MVFR FOR CEILINGS AS LOWER CLOUDINESS DEVELOPS AND INCREASES ACROSS
THE PANHANDLES.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 552 PM CDT TUE JUN 4 2013/
UPDATE..
UPDATED GRIDS TO ACCOUNT FOR NEWLY ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 277.
ANDRADE
PREV DISCUSSION... /ISSUED 358 PM CDT TUE JUN 4 2013/
SHORT TERM...
A COLD FRONT FROM NORTH CENTRAL KS BACK INTO NORTHEASTERN NM WILL
CONTINUE TO SLOWLY PUSH SOUTHWARD THIS EVENING. SOUTH OF THIS
FRONT...A SURFACE LOW WAS LOCATED SOUTHEAST OF LUBBOCK WHILE THE
DRYLINE HAS PUSHED INTO THE CENTRAL TX/OK PANHANDLES. LIGHT
NORTHEAST-EASTERLY UPSLOPE WINDS HAVE DEVELOPED BEHIND THIS FRONT
WHICH WILL AID IN THE TRANSPORT OF RICHER LOW-LEVEL MOISTURE THIS
EVENING. LATEST DOPPLER RADAR IMAGERY SHOWS AN ABSENCE OF ANY
CONVECTION WITHIN A 200 MI RADIUS OF KAMA ALTHOUGH LATEST VIS
SATELLITE IMAGERY DOES SHOW CU DEVELOPING OVER EASTERN NM. LIKE
YESTERDAY HIGH-RES MODELS SUGGEST STORMS INITIATING OVER THE HIGHER
TERRAIN WITH A COMPLEX OF STORMS MOVING ACROSS THE OK PANHANDLE AND
THE NORTHERN TX PANHANDLE. EVENING POP GRIDS REFLECT THIS THINKING
WITH HIGHER POPS IN THIS AREA. HAVE KEPT IN A MENTION OF SHOWERS AND
THUNDERSTORMS ELSEWHERE IN THE CWA AS LATEST SPC RUC MESOANALYSIS
SHOWS AROUND 1000-2000 J/KG OF SBCAPE AND 35-40 KT 0-6 KM SHEAR. ISOLATED
STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE THIS EVENING WITH THE IDEA THAT THE CAP WILL ERODE NEAR THE
FRONT AND DRYLINE.
LOW-LEVEL MOISTURE WILL POOL BEHIND THE FRONT LATER TONIGHT AND EARLY
WED. FURTHERMORE A LOW-LEVEL JET WILL DEVELOP OVER THE EASTERN TX
PANHANDLE/WESTERN OK AND CONVERGENCE ON THE NOSE OF THIS JET MAY
SUSTAIN CONVECTION OVERNIGHT AND ALLOW FOR THE ANTICIPATED CONVECTION
MOVING OFF THE HIGHER TERRAIN OUT WEST TO CONGEAL INTO A MCS.
CONVECTION POTENTIAL STILL LOOKS GOOD LATER IN THE DAY WED AS AN
UPPER-LEVEL TROUGH MOVES ACROSS THE NORTHERN PLAINS TOWARD THE GREAT
LAKES REGION. ALTHOUGH THE COLD FRONT WILL HAVE PUSHED SOUTH OF THE
AMA CWA...AN UPPER DISTURBANCE WILL MOVE ACROSS THE AREA SOUTH OF THE
BASE OF THIS UPPER TROUGH. CONVECTIVE POTENTIAL WILL DEPEND ON HOW
LONG LOW CLOUDS WILL HANG AROUND IN THE MORNING. HOWEVER UPSLOPE
NORTHEASTERLY FLOW WILL MAINTAIN AMPLE LOW-LEVEL MOISTURE ACROSS THE
AREA. ALTHOUGH TEMPS WILL BE MUCH COOLER SO THE INTENSITY OF DIURNAL
HEATING WILL NOT BE AS GREAT BUT FORECAST SOUNDINGS STILL SUGGEST
AN UNSTABLE ENVIRONMENT SUPPORTIVE OF STORM DEVELOPMENT. ORGANIZED
SEVERE WX IS NOT EXPECTED BUT SOME STORMS CAN BECOME SEVERE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
LONG TERM...
HAVE DECREASED STORM CHANCES THURS DUE TO AN ABSENCE OF ANY UPPER
LEVEL ENERGY AND COOL SURFACE HIGH SETTLING OVER THE AREA. HOWEVER WITH
THE UPPER AIR WX PATTERN DISPLAYING A TYPICAL NORTHWEST FLOW REGIME...THE
POSSIBILITY EXISTS FOR SOME STORMS TO MOVE INTO THE PANHANDLES IN THE
EVENING. THIS PATTERN WILL CONTINUE THROUGH SAT AND HAVE HELD ONTO
POPS WITH THE THINKING THAT ANY CONVECTION FORMING ON THE HIGHER
TERRAIN MAY MOVE INTO THE AREA.
BEYOND SATURDAY...AN UPPER RIDGE WILL BUILD OVER THE FOUR CORNERS
WHICH WILL LEAD TO DRY WITH WARMING TEMPS SUNDAY AND INTO NEXT WEEK.
MEDIUM RANGE MODELS SUGGEST AN UPPER TROUGH MAY MOVE ALONG THE RIDGE
WHICH MAY BRING A CHANCE OF RAIN MID WEEK...BUT THIS IS STILL QUITE A
WAYS OUT IN TIME.
CLK
FIRE WEATHER...
AN INCREASE IN ATMOSPHERIC MOISTURE WILL KEEP MINIMUM RELATIVE
HUMIDITY VALUES WELL ABOVE 20 PERCENT...THEREBY PRECLUDING ELEVATED
AND CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION TO THE HIGHER
RELATIVE HUMIDITIES...THERE WILL BE A CHANCE FOR SHOWERS AND
THUNDERSTORMS OVER THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT AND
THROUGH THE REMAINDER OF WEEK. HOWEVER THE COVERAGE OF ANY SHOWERS
AND THUNDERSTORMS WILL BE WIDE SPREAD SO ITS LIKELY SOME AREAS
MAY RECEIVE VERY LITTLE OR NOT EVEN ANY BENEFICIAL RAINFALL.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
11/02
Hazardous weather outlook, Jun 4, 1:50 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT TUE JUN 4 2013
OKZ001>003-TXZ001>020-051100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
250 PM CDT TUE JUN 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. THUNDERSTORM DEVELOPMENT
WILL BE MOST LIKELY ACROSS THE OKLAHOMA AND THE NORTHERN TEXAS
PANHANDLE. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
WEDNESDAY THROUGH SATURDAY NIGHT. SOME OF THESE STORMS MAY BECOME
SEVERE AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. STORM SPOTTERS SHOULD
CONTINUE TO MONITOR THE FORECAST ON A DAILY BASIS TUESDAY THROUGH
SATURDAY...AS SPOTTER ACTIVATION MAY BE NEEDED ON ONE OR MORE OF
THESE DAYS.
CLK
In the hours before
Local storm report, Jun 4, 1:58 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
258 PM CDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 4 S BOOKER 36.40N 100.54W
06/03/2013 LIPSCOMB TX FIRE DEPT/RESCUE
CAMPER TRAILER ROLLED OVER AND BROKEN TO PIECES.
&&
EVENT NUMBER AMA1300569
FENNERLocal storm report, Jun 4, 2:13 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
313 PM CDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 7 S BOOKER 36.35N 100.54W
06/03/2013 LIPSCOMB TX FIRE DEPT/RESCUE
4 TO 6 INCH GREEN TREE LIMB SNAPPED FROM TREE.
&&
EVENT NUMBER AMA1300570
FENNERLocal storm report, Jun 4, 2:37 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG 8 SW LIPSCOMB 36.16N 100.39W
06/04/2013 LIPSCOMB TX FIRE DEPT/RESCUE
DAMAGE TO OUTBUILDINGS.
&&
EVENT NUMBER AMA1300571
FENNERLocal storm report, Jun 4, 2:47 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL GUYMON 36.69N 101.48W
06/03/2013 M1.00 INCH TEXAS OK PUBLIC
0630 PM HAIL GUYMON 36.69N 101.48W
06/03/2013 M0.88 INCH TEXAS OK PUBLIC
0646 PM HAIL 1 N GUYMON 36.70N 101.48W
06/03/2013 E0.88 INCH TEXAS OK PUBLIC
RELAYED VIA NSSL
0720 PM TSTM WND GST 1 W HOOKER 36.86N 101.23W
06/03/2013 M58 MPH TEXAS OK MESONET
0756 PM HAIL 4 NNE BRYANS CORNER 36.67N 100.79W
06/03/2013 E1.00 INCH BEAVER OK EMERGENCY MNGR
REPORTS QUARTER SIZED AND BIGGER HAIL... BUT NO EXACT
SIZE AVAILABLE
0841 PM TSTM WND DMG 5 WNW BOOKER 36.47N 100.63W
06/03/2013 OCHILTREE TX LAW ENFORCEMENT
DOWNED POWER LINES AND POWER POLES ONE MILE NORTH OF
HUNTOON
0842 PM TSTM WND GST 1 WSW BRYANS CORNER 36.61N 100.84W
06/03/2013 E70 MPH BEAVER OK TRAINED SPOTTER
ONE TELEPHONE POLE WAS KNOCKED DOWN A MILE SOUTH OF
BRYANS CORNER.
0843 PM TSTM WND DMG 1 NW BOOKER 36.46N 100.55W
06/03/2013 OCHILTREE TX FIRE DEPT/RESCUE
20 BY 30 FOOT POLE BARN TURNED UPSIDE DOWN.
0845 PM TSTM WND DMG BOOKER 36.46N 100.54W
06/03/2013 LIPSCOMB TX PUBLIC
18 INCH TREE LIMB BROKEN FROM TREE.
0845 PM TSTM WND DMG 1 ENE BOOKER 36.46N 100.52W
06/03/2013 LIPSCOMB TX FIRE DEPT/RESCUE
CENTER PIVOT IRRIGATION SYSTEM ROLLED OVER.
0848 PM TSTM WND DMG 4 S BOOKER 36.40N 100.54W
06/03/2013 LIPSCOMB TX FIRE DEPT/RESCUE
CAMPER TRAILER ROLLED OVER AND BROKEN TO PIECES.
0852 PM TSTM WND DMG 7 S BOOKER 36.35N 100.54W
06/03/2013 LIPSCOMB TX FIRE DEPT/RESCUE
4 TO 6 INCH GREEN TREE LIMB SNAPPED FROM TREE.
0855 PM TSTM WND GST 8 W SLAPOUT 36.60N 100.26W
06/03/2013 M65 MPH BEAVER OK MESONET
0913 PM HAIL 1 NNE DARROUZETT 36.46N 100.32W
06/03/2013 E1.50 INCH LIPSCOMB TX EMERGENCY MNGR
REPORTED BY DEPUTY IN THE DARROUZETT BLACKTOP AREA
0930 PM HAIL 4 S DARROUZETT 36.39N 100.33W
06/03/2013 E1.75 INCH LIPSCOMB TX TRAINED SPOTTER
DELAYED REPORT
0930 PM TSTM WND DMG 1 SSE FOLLETT 36.42N 100.13W
06/03/2013 LIPSCOMB TX TRAINED SPOTTER
SHINGLES BLOWN OFF THE ROOF...PART OF A WOOD FENCE
KNOCKED DOWN. DELAYED REPORT
0930 PM HAIL FOLLETT 36.43N 100.14W
06/03/2013 E0.75 INCH LIPSCOMB TX TRAINED SPOTTER
TIME ESTIMATED...DELAYED REPORT
1228 AM HAIL BOOKER 36.46N 100.54W
06/04/2013 E1.75 INCH LIPSCOMB TX TRAINED SPOTTER
1238 AM HAIL BOOKER 36.46N 100.54W
06/04/2013 M0.75 INCH LIPSCOMB TX FIRE DEPT/RESCUE
1255 AM TSTM WND DMG 8 SW LIPSCOMB 36.16N 100.39W
06/04/2013 LIPSCOMB TX FIRE DEPT/RESCUE
DAMAGE TO OUTBUILDINGS.
0251 AM TSTM WND GST 15 S GOODNIGHT 34.81N 101.18W
06/04/2013 M63 MPH ARMSTRONG TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1300552 AMA1300551 AMA1300553 AMA1300554 AMA1300555
AMA1300559 AMA1300556 AMA1300567 AMA1300560 AMA1300568 AMA1300569
AMA1300570 AMA1300557 AMA1300558 AMA1300564 AMA1300565 AMA1300566
AMA1300561 AMA1300562 AMA1300571 AMA1300563
FENNERSpecial weather statement, Jun 4, 5:55 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT TUE JUN 4 2013
OKZ001-050030-
CIMARRON OK-
655 PM CDT TUE JUN 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 730
PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SENECA...OR 17 MILES
NORTHEAST OF CLAYTON...MOVING EAST AT 25 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHEELESS... BLACK MESA PARK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3678 10300 3682 10301 3694 10275 3661 10264
3658 10301 3677 10301
TIME...MOT...LOC 2355Z 254DEG 20KT 3668 10304
14Special weather statement, Jun 4, 6:48 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT TUE JUN 4 2013
OKZ001-050115-
CIMARRON OK-
748 PM CDT TUE JUN 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 815
PM CDT...
AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF BLACK MESA PARK...OR 13 MILES
NORTHWEST OF BOISE CITY...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BOISE CITY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3672 10229 3669 10277 3688 10287 3700 10263
3700 10241
TIME...MOT...LOC 0048Z 250DEG 19KT 3681 10270
14Hail, Cimarron
- When
- June 4, 7:25 PM CST to 7:27 PM CST
- Where
- Cimarron County, 0.55 mi W of Boise City to 0.15 mi ENE of Boise City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.730, -102.530
A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Boise City (Cimarron County), a trained storm spotter 1 mile west of Boise City (Cimarron County) reported quarter size hail (1.00 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.
Hail, Cimarron
- When
- June 4, 7:27 PM CST to 7:29 PM CST
- Where
- Cimarron County, 0.55 mi W of Boise City to 0.19 mi E of Boise City
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.730, -102.530
A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Boise City (Cimarron County), a trained storm spotter 1 mile west of Boise City (Cimarron County) reported ping pong ball size hail (1.50 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.
Hail, Cimarron
- When
- June 4, 7:35 PM CST to 7:38 PM CST
- Where
- Cimarron County, 0.89 mi NW of Boise City to 0.76 mi NNE of Boise City
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.740, -102.530
A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Boise City (Cimarron County), a member of the public 1 mile west-northwest of Boise City (Cimarron County) reported golf ball size hail (1.75 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.
Hail, Cimarron
- When
- June 4, 7:44 PM CST to 7:46 PM CST
- Where
- Cimarron County, 5.19 mi SE of Boise City to 6.07 mi SE of Boise City
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.680, -102.450
A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Boise City (Cimarron County), a trained storm spotter 5 miles southeast of Boise City (Cimarron County) reported golf ball size hail (1.75 inches). After producing this hail the supercell continued moving to the east across the southern portion of the county.
Hail, Cimarron
- When
- June 4, 7:45 PM CST to 7:47 PM CST
- Where
- Cimarron County, 10.39 mi SE of Boise City to 11.39 mi SE of Boise City
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.630, -102.380
A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Boise City (Cimarron County), a trained storm spotter 10 miles southeast of Boise City (Cimarron County) reported ping pong ball size hail (1.50 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.
Hail, Cimarron
- When
- June 4, 8:25 PM CST to 8:28 PM CST
- Where
- Cimarron County, 2.22 mi W of Griggs to 0.54 mi W of Griggs
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.600, -102.160
A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Griggs (Cimarron County), the Griggs Fire Department 2 miles west of Griggs (Cimarron County) reported quarter size hail (1.00 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.
Thunderstorm Wind, Cimarron
- When
- June 4, 8:30 PM CST to 8:33 PM CST
- Where
- Cimarron County, 4.99 mi W of Griggs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.600, -102.210
A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east into the western Oklahoma Panhandle. As it moved into the Oklahoma Panhandle it intensified as a result of a more unstable environment. As this thunderstorm neared Griggs (Cimarron County), a trained spotter 5 miles west of Griggs (Cimarron County) reported a 60 mph wind gust from this thunderstorm. After producing this gust the supercell continued moving to the east across the southern portion of the county.
Hail, Texas
- When
- June 4, 9:05 PM CST to 9:07 PM CST
- Where
- Texas County, 0.89 mi NW of Texhoma to 0.77 mi NNE of Texhoma
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.510, -101.790
A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east across the western Oklahoma Panhandle. As this thunderstorm neared Texhoma (Texas County), a member of the public in Texhoma (Texas County) reported ping pong ball size hail (1.50 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.
Thunderstorm Wind, Texas
- When
- June 4, 9:05 PM CST to 9:07 PM CST
- Where
- Texas County, 5.39 mi ENE of Hough
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.900, -101.480
A line of thunderstorms developed over southeastern Colorado and moved to the southeast into the northern portion of the Oklahoma Panhandle counties. Upon entering the Panhandle the line took a left turn and began moving to the east. As the line moved near Guymon (Texas County), a trained storm spotter 15 miles north of Guymon (Texas Panhandle) reported a 65 mph thunderstorm gust. The line of thunderstorms continued moving to the east across the northern portion of the county after producing this gust.
Hail, Texas
- When
- June 4, 9:11 PM CST to 9:13 PM CST
- Where
- Texas County, 1.49 mi NNE of Texhoma to 2.08 mi NE of Texhoma
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.520, -101.770
A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east across the western Oklahoma Panhandle. As this thunderstorm neared Texhoma (Texas County), a trained storm spotter one mile northeast of Texhoma (Texas County) reported quarter size hail (1.00 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.
Hail, Texas
- When
- June 4, 9:15 PM CST to 9:18 PM CST
- Where
- Texas County, 0.69 mi S of Goodwell to 4.71 mi E of Goodwell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.590, -101.630
A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east across the western Oklahoma Panhandle. As this thunderstorm neared Goodwell (Texas County), trained storm spotter in Goodwell (Texas County) reported quarter size hail (1.00 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.
Hail, Texas
- When
- June 4, 9:40 PM CST to 9:43 PM CST
- Where
- Texas County, 8.91 mi W of Hitchland to 7.82 mi W of Hitchland
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.510, -101.480
A discrete supercell thunderstorm developed over the northeastern New Mexico Plains and moved to the east across the western Oklahoma Panhandle. As this thunderstorm neared Texhoma (Texas County), a trained storm spotter 12 miles south of Guymon (Texas County) reported half dollar size hail (1.25 inch). After producing this hail the supercell continued moving to the east across the southern portion of the county.
Hail, Texas
- When
- June 4, 9:41 PM CST to 9:44 PM CST
- Where
- Texas County, 0.88 mi SE of Hooker to 4.53 mi W of Baker
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.860, -101.210
A line of thunderstorms developed over southeastern Colorado and moved to the southeast into the northern portion of the Oklahoma Panhandle counties. Upon entering the Panhandle the line took a left turn and began moving to the east. As the line moved near Hooker (Texas County), a trained storm spotter in Hooker (Texas Panhandle) reported quarter size hail (1.00 inch). The line of thunderstorms continued moving to the east across the northern portion of the county after producing this hail.
Thunderstorm Wind, Beaver
- When
- June 4, 10:04 PM CST to 10:08 PM CST
- Where
- Beaver County, 7 mi N of Floris
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.970, -100.720
A line of thunderstorms developed over southeastern Colorado and moved to the southeast into the northern portion of the Oklahoma Panhandle counties. Upon entering the Panhandle the line took a left turn and began moving to the east. As the line moved near Floris (Beaver County), a member of the public 7 miles north of Floris (Beaver Panhandle) reported a 60 mph thunderstorm gust. The line of thunderstorms continued moving to the east across the northern portion of the county after producing this gust.
Hail, Cimarron
- When
- June 5, 1:55 AM CST to 1:58 AM CST
- Where
- Cimarron County, 4.49 mi E of Felt to 7.04 mi ESE of Felt
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.580, -102.700
A discrete thunderstorm developed over northeast New Mexico and moved southeastward into the western Oklahoma Panhandle. as the thunderstorm neared Boise City (Cimarron County) reported half dollar size hail (1.25 inches) 15 miles southwest of Boise City (Cimarron County). The thunderstorm that produced this hail quickly moved into the northwestern Texas Panhandle.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, June 4 to 6, 20131 death · 1 injured · 16 events
- Tornado and Hail in South Carolina, June 4, 2013$738,000 · EF1 · 3 events
- Tornadoes and Hail in Kansas, June 4 to 5, 2013$18,000 · EF1 · 15 events
- Tornadoes and Flash Flooding in South Carolina, June 4, 2013$5,000 · EF1 · 10 events
- Damaging Winds and Lightning Strike in Georgia, June 4, 20131 injured · $17,000 · 55 kt wind · 11 events
- Flood in Alaska, June 4 to 6, 2013$20,000 · 1 event
- Hail and Damaging Wind in Texas, June 4, 20134.5 in hail · 15 events
- Hail in Texas, June 4 to 5, 20131 in hail · 4 events
- Heavy Rain in Florida, June 4 to 7, 20133 events
- Flooding in Montana, June 4 to 18, 20133 events
- Tornado and Damaging Wind in Colorado, June 4, 2013EF0 · 2 events
- Flooding in South Carolina, June 4 to 5, 2013$6,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465406, 465408, 465410, 465411, 465413, 465416, 465418, 465419, 465426, 465420, 465429, 465421, 465427, 465428, 465431.